Hello and best wishes to all for 2016.

I finished my 7th chemo on 3rd December and the onc decided to cancel the 8th and final one (Taxol, Carboplatin with Avastin included since 5th chemo) as I was hospitalised before the scheduled 8th one on 23rd December with neutropenic sepsis and had low haemoglobin and needed blood transfusions.

My hair has started to grow very slowly and it's very fluffy and white! I am starting Avastin on 14th January for one year, and I assumed that my hair will continue to grow while on this treatment, but I've just read that one of the side effects of Avastin is hair loss! I know this probably sounds ridiculous in the grand scheme of things, but I am so disappointed that I will be bald for another year . Have any of you had hair growth while on Avastin ?


20 Replies

  • Hi

    I had Carboplatin/Taxol with Avastin and lost my hair but once I was just on the Avastin it grew back quite quickly. I wouldn't worry I think you will find that whilst your hair might be finer/thinner, it will grow back. As an aside, It's expensive but my hubby bought me some hair fibre which you sprinkle over your hair which gives an appearance of thicker hair. I got mine whilst out in America (I cried when I had it demonstrated on me because it made my thin(ish) hair look soooooo thick). I understand you can get it from ebay or maybe Amazon - always worth it for special occasions. I hope you get other replies to reassure you. Take care . Kathy xxx p.s. My hair grew back white but I'm always getting complimented on it!

  • Thanks so much Kathy - this is reassuring!


  • Hiya -

    Same as Kathy, I had no problem with re-establishing eyelashes, eyebrows and hair while on Avastin. It does seem to be growing a bit more slowly than usual, but is amazingly curly (a common post chemo thing, as you probably know) and really easy to manage. (After all those years of blowdrying...) If you don't like it fluffy, maybe you could use a product to define the curls, assuming they are there?

    I hope all goes well with the Avastin. Eve

  • Hi Eve,

    I'm 6 weeks post chemo, so I'm very far off actual curls! I had a 10 week break from August to November for surgery and recovery and my hair had started to grow back, but it was of a totally different quality, thicker and stronger and not fluffy at all. The bit I have now is very fine and is growing up instead across my head - very strange to look at !


  • Hi Juliet I am been on Avastin since last February, firstly with carbo\gem\avastin for second recurrence and then I have had single dose Avastin for 15 sessions, I have not noticed any changes in my hair apart that is gets more greasy than it used to. Take care Pam

  • Thanks Pam !


  • I was on Avastin and Gem and then on Avastin alone for 18 months. My hair did thin but that could well be from the Gem. Avastin may cause your hair to thin as it says on the info leaflet but not necessarily. I expect you will get growth, possibly very curly. My advise is to use plenty of conditioner once the hair shows signs of increased growth. I

  • Thanks Suzuki - I have naturally very curly hair so it will be interesting to see just how curly it returns!

  • Hi Juliette....I have very curley hair,too. After my chemo it grew back curley again! I was a little disappointed. I thought it might be straight......but,no complaints. I'm just happy to have hair again! Good luck........Judy

  • Thanks Judy -like you, I'll happily settle for my curly hair once more!!


  • Hi, my experience is identical to Pam. It's perhaps even a bit thicker than normal - been on Avastin 12 months now. Xxx

  • Great - thanks !

  • I didn't lose hair in avastin it was wen taxol was added. I hope that helps xx

  • My hair is thick and plentiful on Avastin. Fingernails on the other hand are brittle and flakey. Good luck with yours. Hope the curls are not too wild! Liz

  • Hi Liz, I also found the nails a problem but use strengthner every two days, Sally Jensen, you get it at any chemist, maybe nail oil if you can source it and plenty of handcream. I tried all kinds of handcream and found vaseline pink tube quite good. I am now taking Boots hair skin and nails support since I finished Avastin and the nails are coming on slowly

  • Thanks for the advice Suzuki. I'm off to Boots for the skin, hair and nails product. i do use strengthener but I'll try to tackle the problem at source now. Liz

  • Thanks Liz. I spent my entire life up to this having my wild hair blow dried every week in an effort to calm it, but I won't complain now if it comes back even wilder!!


  • Hi, started with avastin with 5th and 6th lot of chemo. Three weeks ago I had the third lot of avastin on its own and yesterday I had my 4th. I am on it for a year. My hair is just starting to come through, very faint though my hubby says like a faint shadow haha. I did have an eight to ten week break because of debulking surgery and it was growing back and then chemo took it away again. So I was like you juliette 55, I had read in the info you could loose it. But yesterday I asked at hodu and was told avastin won't affect my hair and it will grow back

    So hope this helps you. Xx

  • Hello,

    I had chemo and kept my thick wild hair via cold-cap, although it thinned a bit, last two sessions they added Avastin. Then my eyebrows and lashes fell out, now on Avastin on its own and all hair growing back nicely, eyelashes were a lovely Christmas present!


  • Thank you!


You may also like...